Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 46, NWS Jackson, KY

June 4, 2014Bell County, Harlan County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 4, 2014, 5:37 PM EDT for Bell County, Harlan County, Kentucky. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2014, 5:37 PM EDT (21:37 UTC)
Expired
Jun 4, 2014, 6:00 PM EDT
In force
23 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bell County, KY, Harlan County, KY

The radar

The Knoxville radar (KMRX), 61 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 5:45 PM EDTHAIL 0.257 Se Pineville, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 2:51 PM EDTTornado WatchSPC10 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 797 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
797 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

644 
WUUS53 KJKL 042137
SVRJKL
KYC013-095-042200-
/O.NEW.KJKL.SV.W.0046.140604T2137Z-140604T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
537 PM EDT WED JUN 4 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BELL COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHWESTERN HARLAN COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 600 PM EDT

* AT 534 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CALVIN...AND
  MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  CALLAWAY...OAKS...BALKAN...CUBAGE...BLACK SNAKE...INSULL...
  PATHFORK...ALVA...LOW...TWILA...HENSLEY STORE...MARTINS FORK...
  PEEPACE STORE...LIGGETT...BARDO...STANFILL...YANCEY...PANSY...SMITH
  AND MARTINS FORK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN JACKSON
KY.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3668 8369 3680 8367 3678 8313 3676 8312
      3674 8314 3674 8319 3668 8338 3666 8342
      3667 8351 3665 8356
TIME...MOT...LOC 2137Z 279DEG 27KT 3672 8359

HAIL...1.00IN
WIND...60MPH

$$

SHALLENBERGER
2 follow-up statements
686 
WWUS53 KJKL 042151
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
551 PM EDT WED JUN 4 2014

KYC013-095-042200-
/O.CON.KJKL.SV.W.0046.000000T0000Z-140604T2200Z/
BELL KY-HARLAN KY-
551 PM EDT WED JUN 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
HARLAN AND EAST CENTRAL BELL COUNTIES UNTIL 600 PM EDT...

AT 548 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CUBAGE...AND
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ALVA...HENSLEY STORE...MARTINS FORK AND PEEPACE STORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN JACKSON
KY.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3668 8360 3677 8359 3673 8324 3671 8328
      3668 8338 3666 8342 3667 8351 3665 8356
TIME...MOT...LOC 2151Z 279DEG 27KT 3670 8346

HAIL...1.00IN
WIND...60MPH

$$

SHALLENBERGER
091 
WWUS53 KJKL 042157
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
557 PM EDT WED JUN 4 2014

KYC013-095-042207-
/O.EXP.KJKL.SV.W.0046.000000T0000Z-140604T2200Z/
BELL KY-HARLAN KY-
557 PM EDT WED JUN 4 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HARLAN AND EAST
CENTRAL BELL COUNTIES WILL EXPIRE AT 600 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN JACKSON KY.

LAT...LON 3668 8360 3677 8359 3673 8324 3671 8328
      3668 8338 3666 8342 3667 8351 3665 8356
TIME...MOT...LOC 2157Z 279DEG 27KT 3669 8340

$$

SHALLENBERGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 5:12 PM EDT, 25 minutes earlier.

Area forecast discussion, Jun 4, 5:12 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
512 PM EDT WED JUN 4 2014

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 445 PM EDT WED JUN 4 2014

AN AREA OF LOW PRESSURE IS TRACKING ACROSS THE OH VALLEY REGION WHILE
THE CORRESPONDING MID LEVEL WAVE IS WORKING INTO THE CENTRAL GREAT
LAKES AND LOWER OH VALLEY REGION. THE SFC LOW WILL TRACK TOWARD THE
DELMARVA BY AROUND DAWN ON THU...WITH THE TRAILING COLD FRONT SAGGING
SOUTH INTO THE REGION. AT THE SAME TIME THE MID LEVEL WAVE WILL MOVE
ACROSS THE AREA. WITH A WARM AND VERY MOIST AIRMASS IN PLACE ACROSS
THE REGION...TEMPS OUTSIDE OF THUNDERSTORMS GENERALLY IN THE LOW TO
MID 80S AND DEWPOINTS INT HE MID 60S TO AROUND 70...INSTABILITY IN ON
THE MODERATE SIDE WITH SBCAPE 1500-2000 J/KG. 0-6KM SHEAR IS ANALYZED
IN THE 30 TO 45KT RANGE...SO SHEAR IS SUFFICIENT FOR SOME SEVERE
THUNDERSTORMS AND SOME SUPERCELLS.

THE RECENT RADAR TRENDS SEEM TO REASONABLY BE FOLLOWING THE TRENDS OF
THE NEAR TERM MODELS SUCH AS THE HRRR. AFTER SOME MORE CELLULAR THIS
SCENARIO TAKES A STRONG TO SEVERE LINE OR LINE SEGMENT EAST SOUTHEAST
ACROSS MUCH OF THE CWA THROUGH 0Z...OR 8 PM EDT. A TORNADO WATCH
REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING FROM ALL OF THE CWA.
WITH THE BOUNDARY STILL LAGGING TO THE NORTH SOME ADDITIONAL
REDEVELOPMENT OF POSSIBLE STRONG CONVECTION MAY DEVELOP IN BEHIND
THIS. ANOTHER LINE OR AREA OF STRONG TO SEVERE CONVECTION WILL
APPROACH THE SW PART OF THE CWA AROUND 7 PM AND CROSS THAT AREA
THROUGH 10 TO 11 PM EDT. THEN...SOME SHOWERS OR STRATIFORM RAIN IS
EXPECTED TO FOLLOW WITH A FINAL LINE OF SHOWERS AND SOME EMBEDDED
THUNDER POSSIBLE AS THE FRONT SINKS SOUTH ACROSS THE AREA LATE
TONIGHT. ONLY ISOLATED TO SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS SHOULD LINGER ACROSS THE SOUTH INTO THE DAY ON THU AS
THE COLD FRONT SLOWLY SAGS SOUTH INTO THE TN VALLEY.

BEHIND THE BOUNDARY...A BRIEF PERIOD OF HEIGHT RISES AND UPPER LEVEL
RIDGING WITH SFC HIGH PRESSURE NOSING INTO THE AREA FROM THE GREAT
LAKES SHOULD PROVIDE DRY WEATHER OR MOSTLY DRY WEATHER THROUGH THE
END OF THE PERIOD. HOWEVER...THE HIGH WILL SHIFT EAST LATE THU NIGHT
AND SOME CONVECTION MAY DEVELOP AS THE AN UPPER LEVEL DISTURBANCE
APPROACHES AND POSSIBLY REACTIVATES THE BOUNDARY.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 443 PM EDT WED JUN 4 2014

MODELS IN DECENT AGREEMENT WITH OVERALL PATTERN THROUGH THE PERIOD
BUT GREATER DIFFERENCES CROP UP WITH TIME WITH RESPECT TO MAGNITUDE
AND TIMING OF SHORT WAVE DISTURBANCES THROUGH A PROGRESSIVE AND
GENERALLY BROAD CONUS TROUGH LIKE FLOW. CORE OF THE WESTERLIES
CONTINUE TO RUN SOUTH OF THE NORTHERN TIER...A BIT FURTHER SOUTH FOR
MAIN STORM TRACKS THAN TYPICALLY FOUND THIS TIME OF YEAR. MODEL RUN
TO RUN CONSISTENCY IS LACKING...AND CONSIDERING DIFFERENCES IN
SOLUTIONS CONFIDENCE IN THE EXTENDED IS LOWER THAN USUAL. THIS IS
REFLECTED IN THE BROAD BRUSH APPROACH TO THE FORECAST GRIDS...
PARTICULARLY POPS.

FOR SENSIBLE WEATHER SHORT WAVE RIDGING AND SFC HIGH PRESSURE WILL
STILL BUILD INTO THE REGION BEHIND EXITING COLD FRONTAL SYSTEM EARLY
IN THE PERIOD. HOWEVER...MODELS HINT AT A WEAK DISTURBANCE THAT MAY
PROVIDE A GLANCING BLOW TO SEVERAL OF OUR SOUTHERNMOST COUNTIES
FRIDAY. SATURDAY STILL LOOKS DRY WITH SURFACE HIGH PRESSURE IN
CONTROL. BUT THE PATTERN LOOKS MORE UNSETTLED THEREAFTER AS EASTERN
KENTUCKY MAY WIND UP WITHIN A STORM TRACK CORRIDOR...OR BROAD
BAROCLINIC ZONE BEGINNING WITH A STORM SYSTEM THAT APPEARS DESTINED
TO RIDE UP THE OHIO VALLEY LATE SATURDAY THROUGH SUNDAY.
USED A BLEND OF MODEL GUIDANCE IN AN EFFORT TO MITIGATE TIMING
DIFFERENCES IN DISTURBANCES AND GENERALLY RAN WITH LOW POPS THROUGH
THE PERIOD. BASICALLY NUDGED TEMPERATURES TOWARDS LATEST GUIDANCE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 140 PM EDT WED JUN 4 2014

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH ABOUT
20Z...THEN CHANCES RAMP UP IN THE 20Z TO 6Z PERIOD. OVER THE NEXT
HOUR SJS WILL BE AFFECTED...BUT OTHER TAF SITES SHOULD NOT EXPERIENCE
MUCH ACTIVITY UNTIL 20Z OR AFTER. FROM 20Z OR AFTER...MOST PLACES
ARE EVENTUALLY EXPECTING TO BE AFFECTED...WITH A POTENTIAL FOR
BRIEF IFR. SOME STORMS 20Z TO 6Z COULD CONTAIN STRONG WINDS GUSTS
POSSIBLE 50KT OR HIGHER ALONG WITH HAIL. ADDITIONALLY...THERE WILL
BE LOCALIZED DENSE FOG IN SOME VALLEYS EARLY THIS MORNING. OUTSIDE
OF ANY FOG AND PRECIP...MAINLY VFR IS EXPECTED.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ044-050>052-059-
060-104-106>110-119-120.

&&

SHORT TERM...JP
LONG TERM...RAY
AVIATION...JP
Hazardous weather outlook, Jun 4, 4:52 PM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
452 PM EDT WED JUN 4 2014

KYZ044-050>052-059-060-104-106>110-119-120-051100-
FLEMING-MONTGOMERY-BATH-ROWAN-POWELL-MENIFEE-ELLIOTT-MORGAN-JOHNSON-
WOLFE-MAGOFFIN-FLOYD-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...STANTON...FRENCHBURG...SANDY HOOK...
WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
INEZ...PIKEVILLE
452 PM EDT WED JUN 4 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...TORNADO WATCH 218 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT. SOME OF THE
STORMS MAY BE SEVERE THROUGH THIS EVENING. THE MAIN SEVERE WEATHER
THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. HOWEVER...ISOLATED
TORNADOES CAN NOT BE RULED OUT. THERE IS ALSO A POTENTIAL FOR HEAVY
RAINFALL WHERE MULTIPLE THUNDERSTORMS PASS OVER THE SAME LOCATIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE SOUTH OF INTERSTATE 64 ON THURSDAY...
MAINLY IN THE MORNING.

THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF THE HAL ROGERS
PARKWAY FRIDAY. THUNDERSTORMS WILL ALSO BE POSSIBLE AT TIMES FROM
SATURDAY EVENING THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCE OF HAIL...DAMAGING
WIND...OR FLOODING LATE THIS EVENING AND TONIGHT.

KYZ058-068-069-079-080-083>088-111>118-051100-
ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-
BELL-HARLAN-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-
INCLUDING THE CITIES OF...IRVINE...MOUNT VERNON...MCKEE...SOMERSET...
LONDON...MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...BEATTYVILLE...
JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
WHITESBURG
452 PM EDT WED JUN 4 2014

...TORNADO WATCH 218 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT. SOME OF THE
STORMS MAY BE SEVERE THROUGH THIS EVENING. THE MAIN SEVERE WEATHER
THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. HOWEVER...ISOLATED
TORNADOES CAN NOT BE RULED OUT. THERE IS ALSO A POTENTIAL FOR HEAVY
RAINFALL WHERE MULTIPLE THUNDERSTORMS PASS OVER THE SAME LOCATIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE SOUTH OF INTERSTATE 64 ON THURSDAY...
MAINLY IN THE MORNING.

THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF THE HAL ROGERS
PARKWAY FRIDAY. THUNDERSTORMS WILL ALSO BE POSSIBLE AT TIMES FROM
SATURDAY EVENING THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCE OF HAIL...DAMAGING
WIND...OR FLOODING THIS EVENING AND TONIGHT.

JP/RAY

In the hours before

Local storm report, Jun 4, 4:39 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
439 PM EDT WED JUN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     TSTM WND DMG     ELLIOTTVILLE            38.18N 83.28W
06/04/2014                   ROWAN              KY   BROADCAST MEDIA

            MULTIPLE TREES DOWN IN AREA.

&&

TBREWER
Local storm report, Jun 4, 4:56 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
456 PM EDT WED JUN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             4 NNW SANDY HOOK        38.15N 83.15W
06/04/2014  E1.00 INCH       ELLIOTT            KY   911 CALL CENTER

            QUARTER SIZED HAIL REPORT ON BROWN RIDGE ROAD AND HWY
            504.

&&

ABE
Special weather statement, Jun 4, 4:58 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
458 PM EDT WED JUN 4 2014

KYZ058>060-106-108-111-112-042145-
MENIFEE-POWELL-ESTILL-MORGAN-WOLFE-LEE-BREATHITT-
458 PM EDT WED JUN 4 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 545
PM EDT WEDNESDAY AFTERNOON...

   EXTREME SOUTH CENTRAL MENIFEE...
   EXTREME SOUTHWESTERN MORGAN...
   SOUTHEASTERN POWELL...
   WOLFE...
   NORTHERN LEE...
   NORTHWESTERN BREATHITT AND
   EAST CENTRAL ESTILL.

AT 458 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COBHILL...OR 7
MILES EAST OF IRVINE...MOVING EAST AT 35 MPH.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR EASTERN KENTUCKY.

SHALLENBERGER
Special weather statement, Jun 4, 5:14 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
514 PM EDT WED JUN 4 2014

KYZ112-042145-
BREATHITT-
514 PM EDT WED JUN 4 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 545
PM EDT WEDNESDAY AFTERNOON...

   NORTHERN BREATHITT.

AT 514 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WILHURST...OR
6 MILES NORTHWEST OF JACKSON...MOVING EAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...TAULBEE AROUND
520 PM EDT...STEVENSON AROUND 525 PM EDT...ROUSSEAU AROUND 530 PM
EDT...GUAGE AROUND 535 PM EDT...LAMBRIC AROUND 540 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR EASTERN KENTUCKY.

RAY
Special weather statement, Jun 4, 5:29 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
529 PM EDT WED JUN 4 2014

KYZ088-115-117-118-042215-
LESLIE-LETCHER-PERRY-HARLAN-
529 PM EDT WED JUN 4 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 615
PM EDT WEDNESDAY EVENING...

   EAST CENTRAL LESLIE...
   SOUTHWESTERN LETCHER...
   SOUTHEASTERN PERRY AND
   NORTHEASTERN HARLAN.

AT 529 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BIG LAUREL...
OR 12 MILES NORTHEAST OF HARLAN...MOVING EAST AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GILLEY AROUND
540 PM EDT...GORDON AROUND 545 PM EDT...KINGDOM COME S.P. AROUND 550
PM EDT...LYNCH AROUND 555 PM EDT...PARTRIDGE AROUND 600 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR EASTERN KENTUCKY.

SHALLENBERGER
Special weather statement, Jun 4, 5:35 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
535 PM EDT WED JUN 4 2014

KYZ087-088-042215-
BELL-HARLAN-
535 PM EDT WED JUN 4 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 615
PM EDT WEDNESDAY EVENING...

   CENTRAL BELL AND
   SOUTHWESTERN HARLAN.

AT 535 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
PINEVILLE...MOVING EAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...OAKS AROUND 540
PM EDT...CUBAGE AROUND 545 PM EDT...PATHFORK AROUND 550 PM EDT...ALVA
AROUND 555 PM EDT...HENSLEY STORE AROUND 600 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR EASTERN KENTUCKY.

RAY

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 9:44 PM EDTAreal Flood AdvisoryJKLElliott, Rowan76 min
Jun 4, 12:54 PM EDTFlash Flood WatchJKLBath, Elliott, Fleming, Floyd, Johnson, Magoffin and 8 more15 hr
Jun 4, 1:35 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Martin, Pike55 min
Jun 4, 3:46 PM EDTSevere Thunderstorm WarningJKLElliott, Rowan29 min
Jun 4, 4:01 PM EDTAreal Flood AdvisoryJKLElliott, Rowan59 min
Jun 4, 4:16 PM EDTSevere Thunderstorm WarningJKLElliott29 min
Jun 4, 5:00 PM EDTSevere Thunderstorm WarningJKLFleming, Rowan30 min
Jun 4, 6:47 PM EDTSevere Thunderstorm WarningJKLEstill28 min
Jun 4, 7:14 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Owsley46 min
Jun 4, 7:34 PM EDTAreal Flood AdvisoryJKLFleming, Rowan2 hr
Jun 4, 7:49 PM EDTAreal Flood AdvisoryJKLBreathitt, Lee, Owsley3 hr
Jun 4, 7:52 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Owsley, Perry38 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.